It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-23-2009, 05:04 AM   #1
Junior Member
(female)
 
Join Date: Sep 2009
Location: Northern Indiana
Posts: 17
irish eyes 1025 HB User
Unhappy so sad... and so disappointed

I was diagnosed with osteoporosis a couple of months ago, so I went to my new PCP. She wanted me to start on Acctonel but after being on the boards I didn't want to because I always take some type of reaction to medicine. I asked her to start me on Calcitonin, that was about 3 weeks ago.

I started itching about a week later and never connected the two. I went on web md this morning and saw that a rash was a severe allergic reaction.

I have a call into her right now, I'm guessing she will take me off of it and try to get me to take something else. I'm so disappointed, I really wanted this medicine to work.

Irish eyes

 
Old 11-23-2009, 10:38 AM   #2
Senior Veteran
(female)
 
Join Date: Jul 2006
Location: Havana, IL
Posts: 926
phylwill1152 HB Userphylwill1152 HB Userphylwill1152 HB Userphylwill1152 HB Userphylwill1152 HB Userphylwill1152 HB User
Re: so sad... and so disappointed

Hi Irish eyes, sorry to hear that you had a bad reaction to calcitonin. I hope that now you have stopped it that the rash went away. I don't know if you're open to alternative methods, but you might want to give strontium citrate a try. I've been taking it for over 3 years and have had no side effects at all except improved density. I know others who are also taking it without any problems. There have been quite a few threads about it on this board, just put strontium in the search box at the top of the page and you can read about what others have said.

I like to remind the newly dx that even though you now have osteo , you are still the same person you've always been and that you can still do all the things you enjoy, but with maybe an adjustment or two. It's also a time to make lifestyle changes (if you already haven't) like more exercise, a healthy diet and and supplements that aid bone health. One last thing, also keep in mind that just because you now have osteo that doesn't mean that you will break a bone, now or in the future. take care...phyllis

 
Sponsors Lightbulb
   
Old 11-24-2009, 05:28 PM   #3
Senior Member
(female)
 
Join Date: Nov 2007
Location: Canada
Posts: 232
Canna HB User
Re: so sad... and so disappointed

Me too... I take strontium citrate and would recommend it... no side effects but increase in density.. worth a try!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone else disappointed in thier kid? singer1 Parenting Issues 4 08-02-2005 03:53 PM
disappointed :( hugs28 Pregnancy 5 07-13-2005 06:02 AM
Valentine's Gift - Very Disappointed. Silver Lining Relationship Health 41 02-16-2005 11:37 AM
First visit with Derm. Disappointed. Need Bezaclin advice please. Tigress223 Acne 7 12-30-2004 06:08 PM
Disappointed AnnieinPA Trying to Conceive (TTC) 4 12-07-2004 02:08 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:34 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!